Antibiotics for Major Surgery for Ruptured Intestines and Kidney Stones Caused a Big Tinnitus Spike

Discussion in 'Support' started by Christian82, Feb 3, 2021.

    1. Christian82

      Christian82 Member

      Tinnitus Since:
      6/2014
      Hello all,

      I have had tinnitus for more than 6 years now and have endured 100+ spikes that always went down.

      At the beginning of this year my intestines ruptured, and I had to undergo surgery.

      After 3 weeks in the hospital, I could go home.

      I had been home just for two days when I had to rush to another hospital because 3 kidney stones got stuck in my urinary tract. :(

      Of course, I told the doctors in both hospitals to only give me non ototoxic medications.


      In the first hospital I was given:

      An antibiotic call Meropenem and painkillers Metamizole and Piritramide.

      All the medications are not on any ototoxic medications list.


      In the second hospital I was given:

      They gave me one dose of Ceftriaxone during the operation.

      After the operation I told them that Ceftriaxone is on the ototoxic medications list and that I do not want to take this medication.

      So they gave me Unacid which I took many times before without any problems.

      After I was done with Unacid, they told me that I should take Nitrofurantoin once a day until my next operation.

      All medication that I was given except for that one dosage of Ceftriaxone were not on the ototoxic medications list.


      3 days after they placed a urinary drainage, this was 2 weeks ago, I started to get a big tinnitus spike and it has not gone down. I am really starting to worry that all this medication that they pumped into my system damaged my ears.

      I am especially worried since the spike started 2 days after the gave me one dosage of Ceftriaxone which is on the ototoxic medications list :(


      Have any of you had a similar experience? What are my chances that this spike will go down?

      Do you think this one dosage of Ceftriaxone might have damaged my ears?

      I must go back for two more operations and I am scared to take even more meds in addition to the ones I need to currently take.

      I am really grateful for your replies!

      Best,
      Christian
       
      • Hug Hug x 3
    2. Greg Sacramento

      Greg Sacramento Member Benefactor Hall of Fame

      Tinnitus Since:
      04/2011
      Cause of Tinnitus:
      Syringing + Somatic tinnitus from dental work
    3. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Hall of Fame Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      12/2013
      What about IV Cefazolin?
       
    4. Brian P

      Brian P Member

      Tinnitus Since:
      12/2017
      Cause of Tinnitus:
      Ménière’s disease
      I’ve taken all kinds of cephalosporins with no issues. The mycins you have to watch out.
       
      • Agree Agree x 1
    5. GoatSheep

      GoatSheep Guest

      How are you doing? Has your situation improved?
       
Loading...

Share This Page